|only 10 weeks
Apr 10, 2009
i live with hiv viruse c & b .iam on interferon &ribavirin for C and zeffex for B. iam not in med for HIV . now i have finished 38 weeks and still only 10 weeks .my p.c.r now is negative (zero) for both C&B and my v.l notdetected but my cd4 drobed on from 900 and now 440(36%).my questiones what should i do after these 10 weeks? C&B will completely finished?what kind of test should i do?and my cd4 what time it will take to increse? i hope you understand me with my bad english. thank you .
Response from Dr. McGovern
If I understand correctly, you have HIV/HCV/HBV infections and are currently taking Zeffix (lamivudine) for hepatitis B. You are also taking interferon and ribavirin for hepatitis C. You are not taking HIV medications. Your viral load results for HCV and HBV are excellent and show suppression. If I understand correctly, you also have no detectable HIV right now. You are concerned about your CD4 counts, which are declining. There are several issues:
1. Your CD4 count is declining because interferon causes your total white cells to decline. If you look at your CD4 percentage, I bet this is the same or improved. Don't worry about this.
2. I am concerned that you have HIV and you have been given a HBV drug (Zeffix), which also has activity against HIV. Both the interferon and HBV may be suppressing your HIV load since interferon also has activity against HIV. However, I am worried that you could develop HIV resistance to Zeffix if your HIV viral load should return.
I would talk to your doctor about possibly taking two more HIV medications to complete the usual 3-drug regimen that is needed to prevent resistance and to continue viral suppression of HIV. Otherwise you may develop lamivudine resistance. Alternatively, you can discuss continuing just the interferon for now, since you have already attained viral suppression. I would favor this course of action since your beginning CD4 cell counts were so high.
What to start first and treatment window
- Swallowing Sperm Risks
- Is Muscle Ache An Early Sign Of HIV?
- Burning Urethra After Oral Sex Worried I Have HIV
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.